Alert archive / Kansas / River Flood Warnings in 2009

River Flood Warning 49, NWS Wichita, KS

May 1, 2009Montgomery County, Wilson County, Kansas

NWS Wichita, KS issued this river flood warning at May 1, 2009, 7:06 AM CDT for Montgomery County, Wilson County, Kansas. It was in force for 14 hr.

The area

The counties it named.

The facts

Issued
May 1, 2009, 7:06 AM CDT (12:06 UTC)
Expired
May 1, 2009, 9:25 PM CDT
In force
14 hr
Issued by
NWS Wichita, KS
Flood severity
Minor

Counties Montgomery County, KS, Wilson County, KS

The radar

The Tulsa radar (KINX), 134 km from the middle of the area, began a volume at 12:09 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Verdigris River at Independence (IDPK1). The gauge peaked at 31.01 ft at May 1, 2009, 9:00 AM CDT.

actionminormoderate20304005/0105/0205/03
Action stage
28 ft
Minor stage
30 ft
Moderate stage
47.6 ft
Major stage
53 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 07170500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS43 KICT 011206
FLWICT
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE WICHITA KS
706 AM CDT FRI MAY 01 2009

...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A FLOOD WARNING
FOR THE FOLLOWING RIVER IN KANSAS... 

  VERDIGRIS RIVER AT INDEPENDENCE AFFECTING MONTGOMERY AND WILSON 
  COUNTIES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SAFETY MESSAGE...DO NOT DRIVE INTO FLOODED AREAS OR GO AROUND 
BARRICADES. NEARLY HALF OF ALL FLOOD FATALITIES ARE VEHICLE RELATED.

&&

KSC125-205-020006-
/O.NEW.KICT.FL.W.0049.090501T1206Z-090502T0714Z/
/IDPK1.1.ER.090501T0722Z.090501T1100Z.090501T1914Z.NO/
706 AM CDT FRI MAY 01 2009

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A 
* FLOOD WARNING FOR 
  THE VERDIGRIS RIVER AT INDEPENDENCE.
* UNTIL LATE TONIGHT...OR UNTIL THE WARNING IS CANCELLED.
* AT  6:00 AM FRIDAY THE STAGE WAS 31.2 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 30.0 FEET. 
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY 
  THIS AFTERNOON.


&&


                  FLD    OBSERVED           FORECAST 7 AM
LOCATION          STG    STG  DAY TIME    SAT    SUN    MON
  INDEPENDENCE    30.0  31.2 FRI  6 AM    30.9   16.4   10.3

$$
LFW
4 follow-up statements
000 
WGUS83 KICT 011343
FLSICT
FLOOD STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS 
843 AM CDT FRI MAY 01 2009

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVER IN KANSAS...
 
  VERDIGRIS RIVER AT INDEPENDENCE AFFECTING MONTGOMERY AND WILSON 
  COUNTIES.

  VERDIGRIS RIVER AT COFFEYVILLE AFFECTING MONTGOMERY COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SAFETY MESSAGE...DO NOT DRIVE INTO FLOODED AREAS OR GO AROUND 
BARRICADES. NEARLY HALF OF ALL FLOOD FATALITIES ARE VEHICLE RELATED.

&&

KSC125-205-020143-
/O.EXT.KICT.FL.W.0049.000000T0000Z-090502T0700Z/
/IDPK1.1.ER.090501T0722Z.090501T1300Z.090501T1900Z.NO/
843 AM CDT FRI MAY 01 2009

THE FLOOD WARNING CONTINUES FOR
  THE VERDIGRIS RIVER AT INDEPENDENCE.
* UNTIL LATE TONIGHT...OR UNTIL THE WARNING IS CANCELLED.
* AT  8:00 AM FRIDAY THE STAGE WAS 31.5 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 30.0 FEET. 
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY 
  THIS AFTERNOON.


&&


                  FLD    OBSERVED           FORECAST 7 AM
LOCATION          STG    STG  DAY TIME    SAT    SUN    MON
  INDEPENDENCE    30.0  31.5 FRI  8 AM   17.5   12.1   11.0

$$

KSC125-020142-
/O.EXT.KICT.FL.W.0043.000000T0000Z-090502T1200Z/
/CFVK1.1.ER.090428T1200Z.090430T2300Z.090501T1800Z.NO/
843 AM CDT FRI MAY 01 2009

THE FLOOD WARNING CONTINUES FOR
  THE VERDIGRIS RIVER AT COFFEYVILLE.
* UNTIL SATURDAY MORNING...OR UNTIL THE WARNING IS CANCELLED.
* AT  6:00 AM FRIDAY THE STAGE WAS 19.0 FEET. 
* MINOR FLOODING IS OCCURRING.
* FLOOD STAGE IS 18.0 FEET. 
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY 
  THIS AFTERNOON.
* IMPACT...AT 20.0 FEET...THE ROAD FLOODS ALONG THE INTERSECTION OF 
  SOUTH BUCKEYE STREET AND ELDRIDGE STREET NEAR THE STATE LINE.

&&


                  FLD    OBSERVED           FORECAST 7 AM
LOCATION          STG    STG  DAY TIME    SAT    SUN    MON
  COFFEYVILLE     18.0  19.0 FRI  6 AM   12.9    5.7    3.9

$$
LFW
000 
WGUS43 KICT 011900
FLWICT
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE WICHITA KS
200 PM CDT FRI MAY 01 2009

...FORECAST FLOODING CHANGED FROM MINOR TO NONFLOOD SEVERITY FOR THE 
FOLLOWING RIVERS IN KANSAS...

  VERDIGRIS RIVER AT INDEPENDENCE AFFECTING MONTGOMERY AND WILSON 
  COUNTIES.

  VERDIGRIS RIVER AT COFFEYVILLE AFFECTING MONTGOMERY COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SAFETY MESSAGE...DO NOT DRIVE INTO FLOODED AREAS OR GO AROUND 
BARRICADES. NEARLY HALF OF ALL FLOOD FATALITIES ARE VEHICLE RELATED.

&&

KSC125-205-020700-
/O.EXT.KICT.FL.W.0049.000000T0000Z-090502T0831Z/
/IDPK1.1.ER.090501T0722Z.090501T1400Z.090501T2031Z.NO/
200 PM CDT FRI MAY 01 2009

THE FLOOD WARNING CONTINUES FOR 
  THE VERDIGRIS RIVER AT INDEPENDENCE.
* UNTIL LATE TONIGHT.
* AT  1:00 PM FRIDAY THE STAGE WAS 31.2 FEET. 
* FLOOD STAGE IS 30.0 FEET. 
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY 
  LATE THIS AFTERNOON.


&&


                  FLD    OBSERVED           FORECAST 7 AM
LOCATION          STG    STG  DAY TIME    SAT    SUN    MON
  INDEPENDENCE    30.0  31.2 FRI  1 PM   22.8   14.6   11.6

$$

KSC125-020659-
/O.EXT.KICT.FL.W.0043.000000T0000Z-090503T0436Z/
/CFVK1.1.ER.090428T1200Z.090430T2300Z.090502T1036Z.NO/
200 PM CDT FRI MAY 01 2009

THE FLOOD WARNING CONTINUES FOR 
  THE VERDIGRIS RIVER AT COFFEYVILLE.
* UNTIL SATURDAY EVENING.
* AT 12:30 PM FRIDAY THE STAGE WAS 19.0 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 18.0 FEET. 
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY 
  EARLY SATURDAY MORNING.
* IMPACT...AT 20.0 FEET...THE ROAD FLOODS ALONG THE INTERSECTION OF 
  SOUTH BUCKEYE STREET AND ELDRIDGE STREET NEAR THE STATE LINE.

&&


                  FLD    OBSERVED           FORECAST 7 AM
LOCATION          STG    STG  DAY TIME    SAT    SUN    MON
  COFFEYVILLE     18.0  19.0 FRI 12 PM   17.7    9.8    4.0

$$
LFW
000 
WGUS83 KICT 011904
FLSICT
FLOOD STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS 
204 PM CDT FRI MAY 01 2009

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVER IN KANSAS...

  VERDIGRIS RIVER AT INDEPENDENCE AFFECTING MONTGOMERY AND WILSON 
  COUNTIES.

  VERDIGRIS RIVER AT COFFEYVILLE AFFECTING MONTGOMERY COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SAFETY MESSAGE...DO NOT DRIVE INTO FLOODED AREAS OR GO AROUND 
BARRICADES. NEARLY HALF OF ALL FLOOD FATALITIES ARE VEHICLE RELATED.

&&

KSC125-205-020704-
/O.CON.KICT.FL.W.0049.000000T0000Z-090502T0831Z/
/IDPK1.1.ER.090501T0722Z.090501T1400Z.090501T2031Z.NO/
204 PM CDT FRI MAY 01 2009

THE FLOOD WARNING CONTINUES FOR
  THE VERDIGRIS RIVER AT INDEPENDENCE.
* UNTIL LATE TONIGHT...OR UNTIL THE WARNING IS CANCELLED.
* AT  1:00 PM FRIDAY THE STAGE WAS 31.2 FEET. 
* MINOR FLOODING IS OCCURRING.
* FLOOD STAGE IS 30.0 FEET. 
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY 
  LATE THIS AFTERNOON.


&&


                  FLD    OBSERVED           FORECAST 7 AM
LOCATION          STG    STG  DAY TIME    SAT    SUN    MON
  INDEPENDENCE    30.0  31.2 FRI  1 PM   22.8   14.6   11.6

$$

KSC125-020704-
/O.CON.KICT.FL.W.0043.000000T0000Z-090503T0436Z/
/CFVK1.1.ER.090428T1200Z.090430T2300Z.090502T1036Z.NO/
204 PM CDT FRI MAY 01 2009

THE FLOOD WARNING CONTINUES FOR
  THE VERDIGRIS RIVER AT COFFEYVILLE.
* UNTIL SATURDAY EVENING...OR UNTIL THE WARNING IS CANCELLED.
* AT 12:30 PM FRIDAY THE STAGE WAS 19.0 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 18.0 FEET. 
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY 
  EARLY SATURDAY MORNING.
* IMPACT...AT 20.0 FEET...THE ROAD FLOODS ALONG THE INTERSECTION OF 
  SOUTH BUCKEYE STREET AND ELDRIDGE STREET NEAR THE STATE LINE.

&&


                  FLD    OBSERVED           FORECAST 7 AM
LOCATION          STG    STG  DAY TIME    SAT    SUN    MON
  COFFEYVILLE     18.0  19.0 FRI 12 PM   17.7    9.8    4.0

$$
LFW
000 
WGUS83 KICT 020225
FLSICT
FLOOD STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS 
925 PM CDT FRI MAY 01 2009

...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVER IN 
KANSAS...
 
  VERDIGRIS RIVER AT INDEPENDENCE AFFECTING MONTGOMERY AND WILSON 
  COUNTIES.
 
...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVER IN KANSAS...
 
  VERDIGRIS RIVER AT COFFEYVILLE AFFECTING MONTGOMERY COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SAFETY MESSAGE...DO NOT DRIVE INTO FLOODED AREAS OR GO AROUND 
BARRICADES. NEARLY HALF OF ALL FLOOD FATALITIES ARE VEHICLE RELATED.

&&

KSC125-205-020255-
/O.CAN.KICT.FL.W.0049.000000T0000Z-090502T0831Z/
/IDPK1.1.ER.090501T0722Z.090501T1400Z.090501T2235Z.NO/
925 PM CDT FRI MAY 01 2009

THE FLOOD WARNING IS CANCELLED FOR
  THE VERDIGRIS RIVER AT INDEPENDENCE.
* AT 9:00 PM FRIDAY THE STAGE WAS 28.9 FEET. 
* FELL BELOW FLOOD STAGE AT 5:35 PM FRIDAY.
* FLOOD STAGE IS 30.0 FEET. 
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO 13.0 FEET BY SUNDAY 
  MORNING.

&&


                  FLD    OBSERVED           FORECAST 7 AM
LOCATION          STG    STG  DAY TIME    SAT    SUN    MON
  INDEPENDENCE    30.0  28.9 FRI  9 PM   22.7   13.0    9.8

$$

KSC125-021425-
/O.EXT.KICT.FL.W.0043.000000T0000Z-090503T0500Z/
/CFVK1.1.ER.090428T1200Z.090430T2300Z.090502T1100Z.NO/
925 PM CDT FRI MAY 01 2009

THE FLOOD WARNING CONTINUES FOR
  THE VERDIGRIS RIVER AT COFFEYVILLE.
* UNTIL LATE SATURDAY NIGHT...OR UNTIL THE WARNING IS CANCELLED.
* AT 7:00 PM FRIDAY THE STAGE WAS 19.3 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 18.0 FEET. 
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY 
  SATURDAY MORNING.
* IMPACT...AT 20.0 FEET...THE ROAD FLOODS ALONG THE INTERSECTION OF 
  SOUTH BUCKEYE STREET AND ELDRIDGE STREET NEAR THE STATE LINE.

&&


                  FLD    OBSERVED           FORECAST 7 AM
LOCATION          STG    STG  DAY TIME    SAT    SUN    MON
  COFFEYVILLE     18.0  19.3 FRI  7 PM   17.8    9.1    4.3

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wichita, KS wrote its last area forecast discussion before this river flood warning went out at May 1, 6:36 AM CDT, 30 minutes earlier.

Area forecast discussion, May 1, 6:36 AM CDT, 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WICHITA KS
636 AM CDT FRI MAY 1 2009

.AVIATION...12Z TAFS KRSL/KSLN/KHUT/KICT/KCNU

MAIN AVIATION CONCERN WILL BE LOWER CIGS AND STORM CHANCES TODAY AND
TONIGHT.

DIFFUSE SURFACE BOUNDARY CONTINUES TO STRETCH GENERALLY ALONG THE
KS-OK BORDER. STORMS DEVELOPED AROUND 5 AM OVER SOUTH CENTRAL KS IN
AN AREA OF STRONG ISENTROPIC LIFT AND MOISTURE TRANSPORT ALONG THE
305K SURFACE. ELEVATED INSTABILITY STARTS TO DECREASE RAPIDLY ONCE
YOU GET NORTH OF THE OK-KS BORDER. SO WHILE NOT EXPECTING ANY
WIDESPREAD SEVERE STORMS...SOME WILL PRODUCE SOME SMALLER HAIL AND
HEAVY RAIN. AM EXPECTING THIS ACTIVITY TO LINGER THROUGH THE MORNING
HOURS WITH AN OVERALL DECREASE IN COVERAGE EXPECTED AS THE AFTERNOON
HOUR APPROACH. SINCE THE SURFACE FRONT IS NOT EXPECTED TO CHANGE
MUCH...FEEL THAT THE OVERNIGHT HOURS WILL BE A REPEAT OF WHAT IS
OCCURRING NOW WITH LOCATIONS GENERALLY ALONG THE KS-OK BORDER HAVING
THE BEST SHOT AT SHOWERS AND STORMS.

LAWSON

&&

.PREV DISCUSSION... /ISSUED 316 AM CDT FRI MAY 1 2009/

DISCUSSION...

THE MAIN CONCERN WITH THIS FORECAST PACKAGE WILL BE THE POTENTIAL
FOR HEAVY RAINFALL THIS MORNING AND AGAIN TONIGHT. THE NEXT QUESTION
WILL BE THE TIMING OF WAVES MOVING THROUGH THE AREA DURING THE NEXT
FEW DAYS.

TODAY:
LATEST PROFILERS WERE SHOWING THE LOW TO MID LEVEL FLOW BEGINNING TO
BACK ACROSS OKLAHOMA. THIS APPEARS TO BE IN RESPONSE TO A WEAK MID
LEVEL SHORTWAVE THAT IS SKIRTING ACROSS WESTERN AND CENTRAL KANSAS
WHERE THERE ARE DECENT SURFACE PRESSURE RISES. LATEST RADAR LOOP WAS
ALSO SHOWING AN ELEVATED BOUNDARY (925-850MB) ACROSS EXTREME
SOUTHERN KANSAS. 06Z RUC IS SHOWING STRONG MOISTURE TRANSPORT AROUND
305K IN NORTHERN OKLAHOMA WITH MOST UNSTABLE CAPES APPROACHING
2000J/KG. THESE INGREDIENTS COMBINED WITH 30-40KTS OF EFFECTIVE
SHEAR LOOKS TO BE SETTING THE STAGE FOR SOME THUNDERSTORM
DEVELOPMENT ACROSS AREAS MAINLY SOUTH OF HIGHWAY 400 IN SOUTHERN
KANSAS DURING THE NEXT COUPLE OF HOURS. SOME OF THESE STORMS COULD
BECOME SEVERE WITH LARGE HAIL/HEAVY RAIN BEING THE PRIMARY THREATS.
THIS CONVECTION WILL CONTINUE TO PUSH EAST INTO SOUTHEAST KANSAS
DURING THE REMAINDER OF THE MORNING. THE REMAINDER OF THE DAY...MAY
END UP BEING DRY AND RATHER COOL WITH CHILLY NORTHEAST WINDS.

TONIGHT:
THE MAIN QUESTION TONIGHT WILL BE HOW FAR SOUTH THE ELEVATED
BOUNDARY (925-850MB) WILL MOVE. THE GFS TENDS TO MOVE IT QUITE A BIT
FURTHER SOUTH THAN THE NAM/SREF. HOWEVER...I AM NOT TOO OPTIMISTIC
OF THIS BOUNDARY MOVING TOO FAR SOUTH...UNLESS WE GET QUITE A BIT OF
CONVECTION TO DEVELOP THIS MORNING WHICH WOULD HELP DEVELOP A
STRONGER COLD POOL. AS A RESULT...WE ARE FOLLOWING CLOSEST THE
NAM/SREF SOLUTION WHICH STALLS OUT THE BOUNDARY NEAR THE
KANSAS/OKLAHOMA BORDER CLOSER TO THE SOUTHEAST PORTION OF THE
FORECAST AREA. IF THIS OCCURS...WE MAY SEE ANOTHER WEAK SHORTWAVE
MOVE THROUGH WHICH MAY HELP INCREASE THE ISENTROPIC LIFT/MOISTURE
TRANSPORT ACROSS SOUTHEAST KANSAS LATE TONIGHT. AS A RESULT...WE
PLAN ON KEEPING THE FLOOD WATCH GOING FOR THAT AREA FOR NOW. FURTHER
NORTH...WE MAY GO AHEAD AND YANK OUT THE
SALINA...RICE...MCPHERSON...MARION AND CHASE DUE TO DRIER AIR MOVING
INTO THE PICTURE.

SATURDAY-SATURDAY NIGHT:
WE WENT AHEAD AND LOWERED POPS SOME ON SATURDAY AND SATURDAY NIGHT
AS SURFACE HIGH PRESSURE TENDS TO KEEP THE FRONTAL BOUNDARY SOUTH OF
THE AREA.

SUNDAY-TUESDAY:
WE DID LOWER POPS ON SUNDAY AS WELL MAINLY FOR SOUTHEAST KANSAS
BASED ON A MORE DELAYED TIMING OF THE NEXT WAVE MOVING THROUGH THE
SOUTHERN PLAINS. OTHERWISE...WE PLAN ON STAYING FAIRLY CONSISTENT
WITH THE PREVIOUS FORECAST DUE TO MODEL INCONSISTENCIES.

COX

AVIATION...06Z TAFS KRSL/KSLN/KHUT/KICT/KCNU
SCT TSRA DEVELOPING OVER E & SE KS AS COLD FRONT CONTINUES SLOW SE
MOVEMENT TOWARD GRADUALLY MORE MOIST ENVIRONMENT. WITH FORECAST
EVOLVING AS ANTICIPATED 01/06Z TAFS TO BE NEARLY IDENTICAL TO 00Z
ISSUANCE FOR MOST OF VALID TAF CYCLE WITH LOW-END MVFR CIGS FCST
ACROSS SC & SE KS TERMINALS WHERE LOCALIZED VSBYS OF 2-3SM LIKELY
IN AREAS OF +TSRA.

&&

.PRELIMINARY POINT TEMPS/POPS...
WICHITA-KICT    57  46  56  47 /  60  60  60  40
HUTCHINSON      56  45  56  46 /  50  50  50  40
NEWTON          56  45  57  46 /  60  50  50  30
ELDORADO        57  46  56  47 /  60  60  60  30
WINFIELD-KWLD   59  47  57  48 /  60  70  70  40
RUSSELL         57  44  57  44 /  40  30  30  30
GREAT BEND      57  44  56  45 /  40  30  30  30
SALINA          56  44  57  45 /  40  30  30  30
MCPHERSON       57  45  57  46 /  50  40  40  30
COFFEYVILLE     66  49  58  48 /  70  70  70  30
CHANUTE         59  48  57  48 /  70  70  70  30
IOLA            58  48  57  47 /  60  70  70  30
PARSONS-KPPF    63  49  57  48 /  70  70  70  30

&&

.ICT WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH THROUGH SATURDAY MORNING FOR KSZ067>072-082-
083-091>096-098>100.

&&
Hazardous weather outlook, May 1, 4:29 AM CDT, 2 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WICHITA KS
429 AM CDT FRI MAY 1 2009

KSZ032-033-047>053-067>072-082-083-091>096-098>100-020930-
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE-
RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER-
SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE-
429 AM CDT FRI MAY 1 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS...
SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS.

.DAY ONE...TODAY AND TONIGHT

ONGOING FLOODING WILL CONTINUE ALONG A FEW RIVERS AND CREEKS
ACROSS SOUTH CENTRAL AND SOUTHEAST KANSAS. PLEASE REFER TO THE
LATEST RIVER FLOOD WARNING PRODUCTS FOR MORE SPECIFIC INFORMATION.

SCATTERED TO NUMEROUS THUNDERSTORMS WILL DEVELOP OVER SOUTH
CENTRAL AND SOUTHEAST KANSAS THIS MORNING. A COUPLE OF THE STORMS
MAY BECOME SEVERE WITH LARGE HAIL UP TO QUARTER SIZE ALONG WITH DAMAGING
WINDS. HOWEVER...THE MAIN THREAT WILL BE HEAVY RAINFALL WHICH MAY
CAUSE MORE FLOODING ESPECIALLY OVER AREAS SOUTH OF HIGHWAY 400 AND
MAINLY EAST OF THE KANSAS TURNPIKE.

SHOWER AND THUNDERSTORM CHANCES WILL INCREASE AGAIN TONIGHT...AS
RICH GULF MOISTURE OVERRIDES THE SLOW MOVING COLD FRONT. LOCALIZED
HEAVY RAINFALL IS POSSIBLE...WHICH COULD AGGRAVATE OR RENEW
FLOODING ACROSS PARTS OF THE AREA. PLEASE REFER TO THE LATEST
FLASH FLOOD WATCH FOR DETAILS. IN ADDITION...THERE IS A RISK FOR
SOME STRONG STORMS MAINLY ACROSS SOUTHEAST KANSAS AFTER MIDNIGHT.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

PERIODS OF SHOWERS AND THUNDERSTORMS WILL CONTINUE ACROSS MUCH OF
THE AREA THROUGH SUNDAY. AS A RESULT...THE FLOODING PROBLEMS COULD
CONTINUE INTO THE WEEKEND. PLEASE REFER TO LATEST FLASH FLOOD
WATCH FOR MORE DETAILS.

AFTER A BRIEF RESPITE ON SUNDAY NIGHT AND MONDAY...CHANCES FOR
THUNDERSTORMS WILL RETURN TO THE AREA FOR MONDAY NIGHT AND
TUESDAY...AND AGAIN FOR WEDNESDAY NIGHT INTO THURSDAY...AS
ADDITIONAL WEATHER DISTURBANCES TRACK EASTWARD ACROSS THE REGION. A
FEW STRONG STORMS AND SOME WITH LOCALLY HEAVY RAINFALL IS POSSIBLE.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT.

&&

FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR
WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP

COX

In the hours before

Special weather statement, May 1, 1:47 AM CDT, 5 hours 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
147 AM CDT FRI MAY 1 2009

KSZ100-010715-
LABETTE-
147 AM CDT FRI MAY 1 2009

...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT
WEATHER ALERT FOR LABETTE COUNTY...

AT 147 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A STRONG THUNDERSTORM NEAR CHETOPA...OR 20 MILES SOUTH OF PARSONS...
AND MOVING EAST AT 20 MPH.

PENNY TO NICKEL SIZE HAIL...AND WINDS TO 50 MPH ARE EXPECTED WITH
THIS STORM.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.

LAWSON
Local storm report, May 1, 2:30 AM CDT, 4 hours 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
230 AM CDT FRI MAY 01 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0230 AM     FLASH FLOOD      3 WNW CHETOPA           37.05N 95.14W
05/01/2009                   LABETTE            KS   LAW ENFORCEMENT

            HIGHWAY 166 AT THE 59 JUNCTION IS IMPASSABLE.

&&

RBL
Local storm report, May 1, 2:43 AM CDT, 4 hours 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
243 AM CDT FRI MAY 01 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0242 AM     FLASH FLOOD      CHETOPA                 37.04N 95.09W
05/01/2009                   LABETTE            KS   LAW ENFORCEMENT

            NUMEROUS ROAD CLOSINGS NEAR CHETOPA.

&&

RBL
Special weather statement, May 1, 6:37 AM CDT, 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
637 AM CDT FRI MAY 1 2009

KSZ091-092-011215-
HARPER-SUMNER-
637 AM CDT FRI MAY 1 2009

...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT
WEATHER ALERT FOR HARPER AND SUMNER COUNTIES...

AT 636 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A STRONG THUNDERSTORM NEAR BLUFF CITY...OR 9 MILES SOUTHEAST OF
ANTHONY...AND MOVING EAST AT 35 MPH.

DIME SIZE HAIL...AND WINDS TO 50 MPH ARE EXPECTED WITH THIS STORM.
THIS STORM WILL ALSO CONTAIN VERY HEAVY RAINFALL WHICH MAY CAUSE
SOME PONDING OF WATER ON THE ROADWAYS.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.

COX

The office that day

Everything else NWS Wichita, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 30, 11:45 PM CDTSevere Thunderstorm WarningICTLabette, Montgomery31 min
May 1, 1:09 AM CDTSevere Thunderstorm WarningICTLabette36 min
May 1, 2:22 AM CDTFlash Flood WarningICTLabette5 hr
May 1, 11:06 AM CDTSevere Thunderstorm WarningICTCowley39 min
May 1, 11:57 AM CDTAreal Flood WarningICTElk6 hr
May 1, 12:39 PM CDTAreal Flood WarningICTCowley6 hr
May 1, 1:09 PM CDTSevere Thunderstorm WarningICTChautauqua23 min
May 1, 2:06 PM CDTRiver Flood WarningICTSumner24 hr
May 1, 2:10 PM CDTAreal Flood WarningICTLabette, Montgomery24 hr

Nearby

River Flood Warnings in Kansas, 2009Every river flood warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.